Alert archive / California / Storm Watches in 2025

Storm Watch 4, NWS Eureka, CA

December 23, 2025

NWS Eureka, CA issued this storm watch at Dec 23, 2025, 11:48 PM PST. It took effect at Dec 24, 2025, 3:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2025, 11:48 PM PST (07:48 UTC)
In effect from
Dec 24, 2025, 3:00 PM PST
Expired
Dec 24, 2025, 11:39 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

748 
WHUS76 KEKA 240748
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1148 PM PST Tue Dec 23 2025

PZZ450-470-241600-
/O.CON.KEKA.SR.W.0005.000000T0000Z-251224T1800Z/
/O.NEW.KEKA.SE.W.0038.251224T1800Z-251224T2300Z/
/O.NEW.KEKA.SR.A.0004.251224T2300Z-251226T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
1148 PM PST Tue Dec 23 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 3 PM PST
WEDNESDAY...
...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with 
  gusts up to 60 kt and seas 10 to 15 feet. For the Hazardous 
  Seas Warning, very steep and hazardous seas 11 to 13 feet 
  expected. For the Storm Watch, south winds 30 to 40 kt with 
  gusts up to 50 kt and seas 18 to 23 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Storm Warning, until 10 AM PST Wednesday. For 
  the Hazardous Seas Warning, from 10 AM to 3 PM PST Wednesday. 
  For the Storm Watch, from Wednesday afternoon through late 
  Thursday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-241600-
/O.CON.KEKA.SR.W.0005.000000T0000Z-251224T1500Z/
/O.NEW.KEKA.SE.W.0038.251224T1500Z-251224T2300Z/
/O.NEW.KEKA.SR.A.0004.251224T2300Z-251226T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1148 PM PST Tue Dec 23 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 3 PM PST
WEDNESDAY...
...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...For the Storm Warning, southwest winds 35 to 45 kt with 
  gusts up to 65 kt and seas 14 to 19 feet. For the Hazardous 
  Seas Warning, very steep and hazardous seas 14 to 19 feet 
  expected. For the Storm Watch, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 16 to 21 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Storm Warning, until 7 AM PST Wednesday. For 
  the Hazardous Seas Warning, from 7 AM to 3 PM PST Wednesday. 
  For the Storm Watch, from Wednesday afternoon through late 
  Thursday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
2 follow-up statements
459 
WHUS76 KEKA 241213
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
413 AM PST Wed Dec 24 2025

PZZ450-470-242015-
/O.CAN.KEKA.SR.W.0005.000000T0000Z-251224T1800Z/
/O.EXT.KEKA.SE.W.0038.251224T1213Z-251224T2300Z/
/O.CON.KEKA.SR.A.0004.251224T2300Z-251226T1100Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
413 AM PST Wed Dec 24 2025

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...STORM WATCH REMAINS IN EFFECT FROM 3 PM PST THIS AFTERNOON
THROUGH LATE THURSDAY NIGHT...
...STORM WARNING IS CANCELLED...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 11 to 15 feet. For the Storm Watch, south winds 
  30 to 40 kt with gusts up to 50 kt and seas 18 to 23 feet 
  possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, until 3 PM PST this 
  afternoon. For the Storm Watch, from 3 PM PST this afternoon 
  through late Thursday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

PZZ455-475-242015-
/O.CAN.KEKA.SR.W.0005.000000T0000Z-251224T1500Z/
/O.EXT.KEKA.SE.W.0038.251224T1213Z-251224T2300Z/
/O.CON.KEKA.SR.A.0004.251224T2300Z-251226T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
413 AM PST Wed Dec 24 2025

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...STORM WATCH REMAINS IN EFFECT FROM 3 PM PST THIS AFTERNOON
THROUGH LATE THURSDAY NIGHT...
...STORM WARNING IS CANCELLED...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 14 to 19 feet. For the Storm Watch, south winds 
  30 to 40 kt with gusts up to 55 kt and seas 16 to 21 feet 
  possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Hazardous Seas Warning, until 3 PM PST this 
  afternoon. For the Storm Watch, from 3 PM PST this afternoon 
  through late Thursday night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$
655 
WHUS76 KEKA 241939
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1139 AM PST Wed Dec 24 2025

PZZ455-475-250345-
/O.CAN.KEKA.SE.W.0038.000000T0000Z-251224T2300Z/
/O.NEW.KEKA.SC.Y.0143.251224T1939Z-251224T2300Z/
/O.UPG.KEKA.SR.A.0004.251224T2300Z-251226T1100Z/
/O.NEW.KEKA.SR.W.0006.251224T2300Z-251225T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1139 AM PST Wed Dec 24 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 15 to 20 feet expected. For the 
  Small Craft Advisory, southeast winds 15 to 25 kt with gusts 
  up to 30 kt and seas 11 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Storm Warning, from 3 PM this afternoon to 3 PM 
  PST Thursday. For the Small Craft Advisory, until 3 PM PST 
  this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-250345-
/O.CAN.KEKA.SE.W.0038.000000T0000Z-251224T2300Z/
/O.UPG.KEKA.SR.A.0004.251224T2300Z-251226T1100Z/
/O.NEW.KEKA.SR.W.0006.251225T0300Z-251226T0700Z/
/O.NEW.KEKA.SC.Y.0143.251224T1939Z-251225T0300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1139 AM PST Wed Dec 24 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 18 to 23 feet expected. For the 
  Small Craft Advisory, southeast winds 15 to 25 kt with gusts 
  up to 35 kt and seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Storm Warning, from 7 PM this evening to 11 PM 
  PST Thursday. For the Small Craft Advisory, until 7 PM PST 
  this evening.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-250345-
/O.CAN.KEKA.SE.W.0038.000000T0000Z-251224T2300Z/
/O.UPG.KEKA.SR.A.0004.251224T2300Z-251226T1100Z/
/O.NEW.KEKA.SR.W.0006.251225T0700Z-251225T2300Z/
Pt St George to Cape Mendocino out 10 nm-
1139 AM PST Wed Dec 24 2025

...STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM PST
THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  12 to 17 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 11 PM this evening to 3 PM PST Thursday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this storm watch went out at Dec 23, 4:14 PM PST, 7 hours 34 minutes earlier. Its key messages:

  • * Strong to Damaging southerly winds will bring an increased risk of downed trees and power outages tonight through Wednesday morning. * Flood Watch in effect through Friday evening for Del Norte, Humboldt, Trinity, Mendocino and Lake counties. * Moderate to heavy rain tonight into Wednesday. * Additional heavy rain and strong winds possible Wednesday night through Friday. * Winter Storm Warning for elevations above 4000 ft Wednesday evening through Friday evening for Trinity County.
Area forecast discussion, Dec 23, 4:14 PM PST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
414 PM PST Tue Dec 23 2025

.SYNOPSIS...The next round of heavy rain and strong wind returns
tonight through early Wednesday. There may be a brief break in
the weather Wednesday. More heavy rain, mountain snow, and strong
winds are expected Wednesday night and Thursday. Drier weather is
finally possible by the weekend.

&&

.KEY MESSAGES...

* Strong to Damaging southerly winds will bring an increased risk
  of downed trees and power outages tonight through Wednesday
  morning.

* Flood Watch in effect through Friday evening for Del Norte,
  Humboldt, Trinity, Mendocino and Lake counties.

* Moderate to heavy rain tonight into Wednesday.

* Additional heavy rain and strong winds possible Wednesday night
  through Friday.

* Winter Storm Warning for elevations above 4000 ft Wednesday
  evening through Friday evening for Trinity County.

&&

.DISCUSSION...A strong storm system well off the West Coast will
continue to intensify rapidly late this afternoon into tonight as
a powerful deepened upstream trough and a surface cyclone (area
of low pressure) spinning up offshore approaches the California
coast. The surface pressure gradient is forecast to tighten
tonight as a low level jet (925mb) from 70 to 80 kts develops
along the coast. As results, strong to damaging southerly wins
gusts of 50 to 70 mph are expected to develop over the higher
terrain, channeled areas and the coastal areas tonight into
Wednesday morning. A High Wind Warning remain in effect for Del
Norte, Humboldt, Mendocino and Lake counties. A Wind Advisory
remain in effect for the ridges in Trinity County. These winds
will likely only last a few hours with this fast moving system.
Expect an increased risk of downed trees and power outages tonight
through Wednesday morning. Saturated ground and strong to
damaging winds will make it easier for tree to uproot.

Precipitation will increased rapidly from south to north late
tonight through Wednesday morning as downsloping winds weakens.
Moderate to heavy rainfall is expected tonight into Wednesday.
Also, an increasing instability with the mid- level cooling will
promote isolated thunderstorms late tonight and early Wednesday,
with the potential of some strong cells. The main threat will be
lightning strikes, strong erratic gusty winds and brief heavy
downpours. The potential for moderate to heavy rain is forecast to
diminish during the morning hours as the main band of activity
shifts inland.

Wednesday night through Thursday, a second Storm system embedded
to the deepen upper level trough will drive northeast toward
Norther California. This has the potential for another round of
strong southerly winds as the surface pressure gradient tighten
Wednesday night and a low level jet at 925mb from 60 to 70 kts
develops along the coast. The 12Z ECMWF Extreme Forecast Index
highlight widespread 90-99th percentile with a shift of tails of
1-2 over Mendocino and Lake counties, while 70th to 90th
percentile for areas north of Cape Mendocino. A well- mixed
boundary layer near or along the surface front will allow for
higher momentum air to mix down to the surface. There is a 45-65%
chance of gusts greater than 45 mph for the lowest elevations
widespread. For coastal headlands and higher elevations, NBM
indicates a 60-90% chance for wind gusts greater than 60 mph in
Del Norte, Humboldt and Lake counties. ECMWF ensemble mean 6
hourly wind gusts are over 50 mph for the Del Norte Coast,
specifically CEC and over 40 mph for the greater Humboldt Bay
area, ACV, EKA and FOT. There are more extreme members from 55-70
mph in the ECMWF distribution. Stronger wind gusts over 65 mph are
highly probable over the coastal mountains.

Rainfall amounts again look heavier in the south. IVT values are
lower with this system, but may last longer. They range from
around 250 to 500  kg/m/s, lowest in the north.

Cold air moving in from the deep trough could support lower snow
levels and greater instability. Snow levels may drop further to
3500- 4000 ft. The cold air aloft could support small hail showers
and isolated thunderstorms along the coastal areas Thursday and
Friday. Total snow amounts of 2-3 ft through Friday is possible at
Scott Mountain pass, while up to a foot is possible above at the
highest passes of Highway 36 (around 4000 ft), depending on how
much the snow levels lower. This colder air aloft will also bring
the potential for thunderstorms and possibly some small hail near
the coast through the day Thursday. A Winter Storm Warning is in
effect from Wednesday evening to Friday evening for elevations
above 4000 feet in Trinity County.

Friday the models are in general agreement that the low will
start to move out of the area. High pressure is expected to start
to move into the area bringing a break in the rain and wind for
the weekend. The valleys will likely see widespread fog and low
clouds each night and through at least the morning. /ZVS&MKK

&&

.AVIATION...A storm system will bring very strong winds overnight with
gusts 45- 60 kt across the region. At the ACV and CEC TAF sites a
brief period of gusts in excess of 45 kt will be possible during
the early morning hours on Wednesday. Lighter winds are expected
at UKI but still very gusty overnight. Very strong winds aloft
will result in strong shear at all the TAF sites until a couple
hours after the front passes. Additionally, MVFR to IFR ceilings
and low visibility due to period of moderate to heavy rain can be
expected. A brief period of less rain and wind is expected midday
Wednesday before the next storm approaches and more rain and wind
impacts the region. /RPA

&&

.MARINE...Gale and storm force winds are forecast tonight into
early Wednesday as a compact low accelerates northeastward across
the waters. Some of the models are showing winds as strong as 50
kt sustained winds at the surface. These winds will be relatively
shortlived with this fast moving compact low pressure that may
reach bomb cyclone status over the waters. Wednesday a swell is
expected to move in behind the winds. Waves are expected to build
to 10 feet at 10 seconds.

Another powerful storm is forecast to bring strong winds and large
steep waves Wednesday night. This storm may nearly reach bomb
cyclone status as well and may bring more storm force winds. This
one is expected to gradually weaken as it stalls out bringing an
extended period of strong to gale force winds through Thursday
night. Friday winds are expected to remain elevated then diminish
for the weekend. MKK

&&

.HYDROLOGY...The next rounds of rain are likely to produce
flooding impacts again across the area. While most ensemble
members show the heaviest rain heading to Mendocino and Lake
Counties again, significant rain is still likely for the entire
area. Small stream, creeks, and main stem rivers are all likely to
see impacts again. It is also possible the focus of the heavier
rainfall will shift north again. The main stem river are expected
to rise, but not expected to reach or exceed flood stage at this
time. This will need to be monitored closely.

There is a short break in the rain Wednesday before the next
system Wednesday night. The break might only be 8 to 12 hours in
some areas. The rainfall amounts look lower with this system, but
with the ground saturated, any additional rain could be impactful
given there is little time for basins to drain. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Flood Watch through Friday evening for CAZ101>115.

     High Wind Warning from midnight tonight to 9 AM PST
     Wednesday for CAZ101-103.

     High Wind Warning from 10 PM this evening to 10 AM PST
     Wednesday for CAZ102-105.

     High Wind Warning from 7 PM this evening to 8 AM PST
     Wednesday for CAZ104-106.

     Wind Advisory from midnight tonight to 10 AM PST Wednesday
     for CAZ107-108.

     Winter Storm Warning from 4 PM Wednesday to 10 PM PST
     Friday for CAZ107-108.

     High Wind Warning from 7 PM this evening to 6 AM PST
     Wednesday for CAZ109>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Storm Warning from 10 PM this evening to 10 AM PST
     Wednesday for PZZ450-470.

     Small Craft Advisory until 4 PM PST this afternoon for
     PZZ455-470-475.

     Storm Warning until 7 AM PST Wednesday for PZZ455-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:21 PM PSTHigh Wind WatchEKADel Norte, Humboldt, Lake, Mendocino15 hr
Dec 23, 11:48 PM PSTHazardous Seas WarningEKA12 hr
Dec 24, 1:44 AM PSTAreal Flood AdvisoryEKAHumboldt3 hr
Dec 24, 6:44 AM PSTAreal Flood AdvisoryEKAHumboldt13 hr
Dec 24, 7:58 AM PSTAreal Flood AdvisoryEKAHumboldt12 hr
Dec 24, 11:39 AM PSTSmall Craft AdvisoryEKA7 hr
Dec 24, 11:39 AM PSTStorm WarningEKA35 hr
Dec 24, 12:29 PM PSTHigh Wind WarningEKADel Norte, Humboldt, Mendocino32 hr
Dec 24, 12:29 PM PSTWind AdvisoryEKADel Norte, Humboldt, Lake, Mendocino50 hr

Nearby

Storm Watches in California, 2025Every storm watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.